Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 20, 2004, 11:00 PM CST for Union County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 11:00 PM CST (05:00 UTC)
- Expired
- Mar 21, 2004, 12:00 AM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 210500 SVRSHV ARC139-210600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1059 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL MIDNIGHT CST * AT 1055 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND HIGH DAMAGING WINDS. THIS STORM WAS LOCATED 7 MILES EAST OF EL DORADO...AND MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF STRONG BY 1110 PM CST THIS STORM HAS A HISTORY OF PRODUCING HIGH WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL MIDNIGHT CST. LAT...LON 3327 9233 3329 9269 3304 9267 3304 9213 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:07 PM CST, 53 minutes earlier.
Area forecast discussion, Mar 20, 10:07 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1007 PM CST SAT MAR 20 2004 .DISCUSSION... HAVE MADE A FEW CHANGES TO THE ZONES WITH TIMING OF FRONTAL PASSAGE...AND RESULTANT WINDS...TEMPERATURES...AND LOCATION OF SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS THE MAIN CONCERN. && .UPDATED POINT TEMPS/POPS... SHV 53 66 38 62 / 60 10 0 0 MLU 53 63 36 61 / 60 10 0 0 TXK 49 66 37 60 / 60 10 0 0 TYR 52 69 41 63 / 60 10 0 0 LFK 56 70 39 64 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 20, 12:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ALONG AND NEAR A COLD FRONT OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND THIS EVENING OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...GENERALLY ALONG AND NORTH OF INTERSTATE 30. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY STRONG AND DAMAGING WINDS. THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF EAST TEXAS AND NORTH LOUISIANA TONIGHT AS THE COLD FRONT MOVES SOUTH. HOWEVER...STORMS ARE EXPECTED TO DECREASE BELOW SEVERE LIMITS AS THEY MOVE FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Mar 20, 9:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL VALLIANT 34.00N 95.09W
03/20/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
0815 PM HAIL 5 N CLARKSVILLE 33.68N 95.06W
03/20/2004 1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND AT DIMPLE
0815 PM HAIL 7 N CLARKSVILLE 33.71N 95.06W
03/20/2004 1.75 INCH RED RIVER TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERING THE GROUND AT NEGLEY
&&
SGGLocal storm report, Mar 20, 9:11 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BOGATA 33.47N 95.21W
03/20/2004 0.88 INCH RED RIVER TX LAW ENFORCEMENT
&&
SGGLocal storm report, Mar 20, 9:39 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 5 NE VALLIANT 34.06N 95.03W
03/20/2004 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN OVER COUNTY ROAD 98 5 MILES NORTHEAST OF
VALLIANT OKLAHOMA
&&
SGGLocal storm report, Mar 20, 10:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL 17 NNE MINEOLA 32.89N 95.38W
03/20/2004 0.75 INCH WOOD TX LAW ENFORCEMENT
PENNY SIZE HAIL IN THE PLEASANT GROVE COMMUNITY ABOUT 8
MILES NORTHEAST OF QUITMAN TEXAS
&&
SGGThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 10:35 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.